MAUDE Adverse Event Report: K2M, INC. CAYMAN UNITED PLATE INSERTER; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

K2M, INC. CAYMAN UNITED PLATE INSERTER; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 7902-90033
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that outside the operating room a cayman united plate inserter will no longer securely hold plates.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned, device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.It was reported that the lateral plate inserter will no longer securely hold the plate.Without the inserter to evaluate, a cause cannot be determined.Possible causes from the risk file include deformation of the tip, excessive force applied previously damaging the tip, wear from extended use, and/or rough handling during cleaning/sterilization.H3 other text : status and location of the device is unknown.
 
Event or Problem Description
It was reported that outside the or a cayman united plate inserter will no longer securely hold plates.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.

Brand Name
CAYMAN UNITED PLATE INSERTER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12857737
Report Number3004774118-2021-00367
Device Sequence Number4081057
Product Code OVD
UDI-Device Identifier10888857383708
UDI-Public10888857383708
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K172941
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7902-90033
Device Catalogue Number7902-90033
Device Lot NumberJDRY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown